Breast Cancer Drug Can Cause Eye Problems

The breast cancer drug tamoxifen may lead to eye problems in women over age fifty.   An article in Breast Cancer Research and Treatment reported that the drug can cause physical changes to the eye itself, specifically by shrinking the optic cup. The optic cup is the depression in the eye nearest to where the optic nerve exits on its way to the brain.   A previous study had indicated that about 13% of tamoxifen users report vision changes.

Lead study author Alvin Eisner, PhD told Medscape: “Clinicians need to be aware that if patients on tamoxifen are complaining of vision problems, these concerns need to be taken seriously.”

Source: Medscape

This entry was posted in Cancer, Product safety on by .

About Marc_Grossman

Marc Grossman, Doctor of Optometry and New York State Licensed Acupuncturist, is a holistic eye doctor and co-author of a number of books on natural vision care. Since 1980 Dr. Grossman has been helped many people maintain healthy vision and even improve eyesight. He is dedicated to providing information to those with conditions ranging from myopia and dry eyes to potentially vision threatening diseases such as macular degeneration and glaucoma. His combined multi-disciplinary approach using nutrition, eye exercises, lifestyle changes and Chinese Medicine provides him with a wide array of tools and approaches with which to tackle difficult eye problems.